Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Oct 27, 2006, 9:33 AM CDT for 15 counties in Texas. It took effect at Oct 27, 2006, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2006, 9:33 AM CDT (14:33 UTC)
- In effect from
- Oct 27, 2006, 10:00 AM CDT
- Expired
- Oct 27, 2006, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4452 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -274 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 271433 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 933 AM CDT FRI OCT 27 2006 ...WIND ADVISORY IS IN EFFECT TODAY... .A STRONG COLD FRONT WHICH MOVED THROUGH THE AREA THIS MORNING IS BRINING STRONG AND GUSTY NORTHWEST WINDS TO SOUTH TEXAS. WIND GUSTS NEAR OR IN EXCESS OF 40 MPH ALONG WITH SUSTAINED WINDS NEAR 30 MPH CAN BE EXPECTED THROUGH MID AFTERNOON. TXZ229>234-239>247-272100- /O.NEW.KCRP.WI.Y.0016.061027T1500Z-061027T2100Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO... ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 933 AM CDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. HIGH PRESSURE RAPIDLY BUILDING INTO WEST TEXAS IN THE WAKE OF A COLD FRONT WILL BRING STRONG AND GUSTY NORTHWEST WINDS TO SOUTH TEXAS THROUGH MID AFTERNOON. SUSTAINED WINDS OF 30 MPH OR MORE AND WIND GUSTS AROUND 40 MPH CAN BE EXPECTED TODAY. WINDS WILL DECREASE DURING THE LATE AFTERNOON HAS HIGH PRESSURE BEGINS TO SETTLE INTO WEST TEXAS AND THE STRONG PRESSURE RISES DIMINISH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 35 MPH...WITH GUSTS NEAR OR IN EXCESS OF 40 MPH. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:29 AM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Oct 27, 3:29 AM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
329 AM CDT FRI OCT 27 2006
.SHORT TERM (TODAY THROUGH SATURDAY)...AS OF 08Z THE COLD FNT WAS
NEAR A VCT-LRD LINE. BY SUNRISE...THE FNT WL HAVE CLEARED MOST OF
THE CWA INCLUDING THE WATERS. ISOLATED TO SCATTERED CONVECTION WL
OCCUR WITH THE FNT EARLY THIS MORNING AND THEN RAPID DRYING IS
EXPECTED. BREEZY/WINDY CONDITIONS WL DEVELOP TDA AS HIGH PRESSURE
SURGES INTO THE AREA. BLV CONDITIONS WL REMAIN JUST BELOW WIND ADVY
LVLS ACROSS THE CWA. WINDS WL RELAX BY THIS EVE ALLOWING TEMPS TO
COOL OFF QUITE RAPIDLY GIVEN THE VERY DRY AIRMASS. GUIDANCE TEMPS
ARE CLOSE FOR TNTS LOWS AND WL SPLIT THE DIFFERENCE. ABUNDANT
SUNSHINE ON SAT AND VERY DRY CONDITIONS WL ALLOW TEMPS TO APPROACH
THE ETA NUMBERS.
&&
.MARINE (TODAY THROUGH SATURDAY)...A STRONG PRESSURE GRADIENT IN THE
WAKE OF THE EARLY MORNING FNT WL PRODUCE WIDESPREAD SCA CONDITIONS
TDA. THE SCA CONDITIONS WL EVENTUALLY BE CONFINED TO THE OFFSHORE
WATERS AS THE WINDS CLOSER TO SHORE RELAX THROUGH THE NIGHT.
&&
.AVIATION (TODAY THROUGH SATURDAY)...BRIEF IFR/MVFR CONDITIONS ARE
EXPECTED ALONG AND AHEAD OF THE COLD FNT EARLY THIS MORNING.
OTHERWISE...VFR CONDITIONS WL PREVAIL THROUGHOUT THE PD.
&&
.FIRE WEATHER...THE COMBINATION OF STRONG WINDS AND LOWERING
HUMIDITIES WL PRODUCE RED FLAG WARNING CONDITIONS THIS AFTN ACROSS
MUCH OF THE CWA. WL ADJUST THE TIMING OF THE CURRENT RFW.
&&
.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...SURFACE ANTICYCLONE
CRESTS OVER THE REGION SATURDAY NIGHT/SUNDAY MORNING THEN RETREATS
WITH DRY SOUTHERLY FLOW PREVAILING INTO TUESDAY AS MID-LEVEL FLOW
BACKS IN ADVANCE OF A SHORTWAVE TROUGH. SURFACE FLOW GRADUALLY BACKS
FROM SOUTHEAST TO NORTHEAST WITH CLOUDINESS SLOWLY BECOMING MORE
APPARENT WEDNESDAY/THURSDAY AS MID-LEVEL FLOW VEERS IN RESPONSE TO
DEPARTING SHORTWAVE. ONLY TEMPERATURE TWEAKS APPLIED WERE TO
SUNDAY/SUNDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 80 54 79 53 82 / 10 0 0 0 0
VICTORIA 77 49 77 50 80 / 10 0 0 0 0
LAREDO 85 55 82 56 87 / 0 0 0 0 0
ALICE 81 51 80 50 84 / 10 0 0 0 0
ROCKPORT 80 57 79 56 81 / 10 0 0 0 0
COTULLA 79 48 79 50 85 / 0 0 0 0 0
KINGSVILLE 81 53 80 51 83 / 10 0 0 0 0
NAVY CORPUS 80 58 78 58 81 / 10 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON FRIDAY TO 8 PM FRIDAY FOR THE
FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
NUECES...REFUGIO...SAN PATRICIO...VICTORIA...AND WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...AND
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.
SMALL CRAFT ADVISORY UNTIL 3 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...AND COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
MB/80...SHORT-TERM
BB/85...LONG-TERMHazardous weather outlook, Oct 27, 5:23 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 523 AM CDT FRI OCT 27 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-281030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 523 AM CDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TODAY ACROSS THE ENTIRE COASTAL WATERS DUE TO STRONG OFFSHORE FLOW AND LARGE SEAS. SMALL CRAFT ADVISORY CONDITIONS WILL THEN CONTINUE FOR THE NEARSHORE AND OFFSHORE WATERS FOR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO LINGER OVER THE OFFSHORE WATERS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.